| Model Number |
W5-4.5-3-MVI-3 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Insufficient Information (4580)
| Date of Event |
10/08/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported, the device would not detach once in optimal position for placement.It was tried to put negative tension on the device while deploying.Proceeded to 3 other tries moving the via 17 microcatheter in multiple areas along the detachment wire and still would not detach.Then removed the device and tried another web.The patient had a complication due to physician intervention post removal of the web associated with the alternative intervention with the other size.
Additional Manufacturer Narrative
The device is reported available but has not been returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed at this time.Additional information and clarification of the incident has been requested.If the device or additional information is received, microvention, inc., will submit a supplemental report.The instructions for use (ifu) identifies non-detachment of the web as potential complications associated with use of the device.Potential complications as referenced on the ifu, include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, clot formation, device migration or misplacement, premature or difficult device detachment, non-detachment, incomplete aneurysm filling, revascularization, post-embolization syndrome, and neurological deficits including stroke and death.
Additional Manufacturer Narrative
Additional information added to section b5.Items returned: n/a visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging were not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Without imaging, the investigation cannot further verify if the event occurred as described, nor could the investigation further evaluate the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications potential complications include but are not limited to the following: vessel puncture site hematoma, aneurysm perforation or rupture, hemorrhage, edema, thromboemboli, transient ischemic attack, ischemic stroke, neurologic deficits, parent artery occlusion, ischemia, vessel dissection or perforation, vascular thrombosis, vasospasm, device migration or misplacement, premature detachment, headache, post-embolization syndrome, infection and death.Warnings advance and retract the web embolization device slowly.Do not advance the delivery device with excessive force.Determine the cause of any unusual resistance.Remove the web embolization device if excessive friction is noted and check for damage.Do not rotate the delivery device during or after delivery of the web embolization device.Rotating the web embolization device may result in damage or premature detachment.The web embolization device cannot be detached with any other power source other than a web detachment control device.Ensure that at least two web detachment control devices are available before initiating an embolization procedure - instructions for use detachment of the web embolization device 34.The detachment control device is pre-loaded with batteries and will activate when the delivery device is properly connected.35.Verify that the rhv is firmly locked around the delivery device before attaching the detachment control device to ensure that the web embolization device does not move during the connection process.36.Ensure that the delivery device gold connectors are clean and free from blood or contrast.If necessary, wipe the connectors with sterile water and dry before connecting.37.Insert the proximal end of the delivery device into the detachment control device.When the delivery device is properly connected, the light will flash green and an intermittent tone will be heard.38.Verify the web embolization device position before pressing the detachment button.39.Push the detachment button.During firing, the light should be solid green and the beep should be continuous.40.Verify detachment by first loosening the rhv valve, then pulling back slowly on the delivery device and verifying that there is not web embolization device movement.If the web embolization device does not detach, push the detachment button again.If the web embolization device is still not detached, obtain a new detachment control device and attempt detachment up to two additional times.If it does not detach, remove the delivery device.41.Verify the position of the web embolization device angiographically through the guide catheter.42.Prior to removing the microcatheter from the treatment site, place an appropriately sized guidewire completely through the microcatheter lumen to ensure that no part of the web embolization device remains within the microcatheter.The physical device was not available for evaluation to investigate if a condition existed that would have contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.
Event or Problem Description
Additional information provided indicated, post removal of the non detaching web, changed sizes and in doing so the microcatheter was then moved intra-aneurysmally with no wire by the physician changing the orientation of the delivery of a web.It is unclear as to whether the catheter or the web ruptured the aneurysm.A new web of a larger size was pushed with force during unsheathing and upon completing the first run after the original removal of the non detached web, active extravasation was observed and deployed the web to tapenade the bleeding and coiled the aneurysm with stryker target coils.The patient has a large bleed and is still in the hospital.
Additional Manufacturer Narrative
Information added to section d11.
Event or Problem Description
A supplemental report is being submitted to report additional incident information received.The case was a bi-lateral treatment.The first side treated without incident.The second side aneurysm treated had a bleb at the aneurysm neck.The third web (larger size) and via were placed.Tension and too much force was observed on the system.Extravasation occurred.It was not clear which device was the cause of the bleed, the web or via.Tapenade to control bleeding was performed using stryker and target coils.